Alert archive / Virginia / Tornado Warnings in 2008
Tornado Warning 70, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Dec 11, 2008, 3:44 PM EST for 4 counties in Virginia. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 11, 2008, 3:44 PM EST (20:44 UTC)
- Expired
- Dec 11, 2008, 4:05 PM EST
- In force
- 21 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties City of Chesapeake, VA, City of Norfolk, VA, City of Portsmouth, VA, City of Virginia Beach, VA
The radar
The Norfolk radar (KAKQ), 76 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 11, 3:17 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS51 KAKQ 112044
TORAKQ
VAC550-710-740-810-112115-
/O.NEW.KAKQ.TO.W.0070.081211T2044Z-081211T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
344 PM EST THU DEC 11 2008
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* TORNADO WARNING FOR...
CITY OF CHESAPEAKE IN SOUTHEAST VIRGINIA...
CITY OF NORFOLK IN SOUTHEAST VIRGINIA...
SOUTHEASTERN CITY OF PORTSMOUTH IN SOUTHEAST VIRGINIA...
NORTHWESTERN CITY OF VIRGINIA BEACH IN SOUTHEAST VIRGINIA...
* UNTIL 415 PM EST
* AT 341 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR GREAT
BRIDGE...MOVING NORTH AT 60 MPH.
* THE TORNADO WILL BE NEAR...
KEMPSVILLE...NORVIEW...DOWNTOWN NORFOLK AND DOWNTOWN PORTSMOUTH BY
350 PM EST...
NORFOLK INTERNATIONAL AIRPORT AND OCEAN VIEW BY 355 PM EST...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST THURSDAY EVENING
FOR NORTHEAST NORTH CAROLINA AND SOUTHEASTERN VIRGINIA.
LAT...LON 3661 7620 3668 7641 3696 7628 3695 7619
3694 7617 3694 7614 3692 7610 3693 7604
3692 7602
TIME...MOT...LOC 2043Z 201DEG 52KT 3675 7624
$$
MCNATT1 follow-up statement
000
WWUS51 KAKQ 112105
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
405 PM EST THU DEC 11 2008
VAC550-710-740-810-112115-
/O.CAN.KAKQ.TO.W.0070.000000T0000Z-081211T2115Z/
CITY OF CHESAPEAKE VA-CITY OF NORFOLK VA-CITY OF VIRGINIA BEACH VA-
CITY OF PORTSMOUTH VA-
405 PM EST THU DEC 11 2008
...THE TORNADO WARNING FOR SOUTHEASTERN CITY OF PORTSMOUTH...
NORTHWESTERN CITY OF VIRGINIA BEACH...CITY OF NORFOLK AND CITY OF
CHESAPEAKE COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS AND MOVED OUT OF THE WARNED AREA. THEREFORE...THE
WARNING IS NO LONGER IN EFFECT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST THURSDAY EVENING
FOR NORTHEAST NORTH CAROLINA AND SOUTHEASTERN VIRGINIA.
LAT...LON 3661 7620 3668 7641 3696 7628 3695 7619
3694 7617 3694 7614 3692 7610 3693 7604
3692 7602
TIME...MOT...LOC 2105Z 201DEG 52KT 3694 7609
$$
MCNATTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Dec 11, 2:55 PM EST, 49 minutes earlier.
Area forecast discussion, Dec 11, 2:55 PM EST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
255 PM EST THU DEC 11 2008
.SYNOPSIS...
A COLD FRONT WILL REMAIN STATIONARY ACROSS SOUTHEAST VIRGINIA AND
NORTHEAST NORTH CAROLINA THIS AFTERNOON. A SERIES OF LOW PRESSURE
SYSTEMS WILL MOVE NORTHEAST ALONG THIS BOUNDARY THIS AFTERNOON AND
EVENING. THE ENTIRE WEATHER SYSTEM WILL MOVE NORTHEAST OF THE AREA
FRIDAY WITH HIGH PRESSURE BUILDING INTO THE REGION FOR THE
WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
RDR INDICATING LGT TO MDT RAIN MOVNG NE ACRS MOST OF THE AREA LATE
THIS MORNG. LO PRES WAS LOCATED NR THE GA/AL LINE...WITH A LINE OF
SHRAS AND TSRA EXTENDING THRU GA INTO FL...AND RAIN WITH EMBEDDED
TSAS EXTENDNG ENE THRU THE CAROLINAS AND INTO VA/MD. THE LO WILL
MOVE NE ALNG THE FRNT AND INTO NC BY LATE THIS AFTN. RAIN...HEAVY
AT TIMES...WILL CONTINUE ACRS MUCH OF CNTRL AND ERN VA AND LWR MD
THIS AFTN...WITH SHRAS AND SCTD TSRAS EXPECTED ACRS SE VA AND NE
NC. TEMPS WILL RANGE FM THE LWR TO MID 40S ACRS NW CNTIES...TO THE
UPR 60S EXTRM SE CNTIES.
STILL LUKING AT A POSSIBILITY OF 2 TO 4 INCHES ACRS THE REGION
BEFORE IT ENDS LATER TNGT. SPC ALSO CONTS SLIGHT RISK FOR SE VA
AND NE NC INTO THIS EVENG. CLD CVR WILL SUPPRESS DIABATIC SFC
HEATING AND LESSEN MIDLVL LAPSE RATES AND THUS BE A LIMITING
FACTOR FOR DESTABILIZATION. HOWEVER...A VERY STRONG SECONDARY LLVL
JET OF 50-60 KT JUST ABV THE SFC DEVLOPS AND APPROACHES THE AREA
LATER THIS AFTN/EVENING. THIS COMBINED WITH STRONG MOMENTUM ALOFT
MAY BE ENUF TO ALLOW ANY SCT TSTMS TO PRODUCE DAMAGING WINDS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
RAIN/RAIN SHWRS CONTINUE THRU THIS EVENING...AND THEN CHCS BEGIN
TO WANE BY FRIDAY MORNING AS SYS CONTS ITS NE TRACK INTO NEW
ENGLD. THERE IS A STILL A CHC THAT BY FRIDAY MORNING PRECIP MAY
BEGIN MIXING INTO A SNOW/SLEET WINTRY MIX OVR OUR NW COUNTIES SUCH
AS LOUSIA/HANOVER/FLUVANNA AND VCTY. (THICKNESSES SEEM IN LINE
WITH THIS POTENTIAL BUT BELIEVE SFC TEMPS WILL BE THE ULTIMATE
DECIDER.) IN ANY CASE, HV CONT MENTION OF -SHSN/SHRA.
HI PRES WILL BLD IN FM THE W FRI AFTN...WITH PRTLY TO MSTLY SNY SKY
AND MAX TEMPS RANGING FM THE LWR 40S TO LWR 50S. THE HI WILL BLD
INTO AND OVR THE REGION FOR FRI NGT AND SAT. MSTLY SNY SAT WITH MAXES
RANGING THRU THE 40S.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
HIGH PRESSURE CONTINUES TO PUSH OFFSHORE MONDAY MORNING AS THE
NEXT SYSTEM MVS INTO THE GREAT LAKES REGION. THE SFC LOW
ACCELERATES NORTHWARD AS THE FRONT HEADS TOWARDS THE MID ATLANTIC
STATES ON MONDAY AND SLOWS DOWN SIGNIFICANTLY...MVG THROUGH OUR
AREA SOMETIME TUESDAY. A SFC LOW DVLPS ALONG THE FRONT TO THE SW
AND MVS INTO THE OH VALLEY WED MORNING. THE FRONT FINALLY PUSHES
THROUGH LATE WED INTO EARLY THURS MORNING AND HIGH PRESSURE SHIFTS
INTO THE AREA LATE IN THE WEEK.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
A COLD FRONT EXTENDS FROM THE SOUTHERN PORTION OF THE DELMARVA
PENINSULA TO NEAR SOUTH HILL VA. THIS FRONT IS EXPECTED TO STALL
THIS AFTERNOON BEFORE MOVING BACK NORTH THIS EVENING AS LOW
PRESSURE OVER NORTHERN GEORGIA MOVES THROUGH CENTRAL VIRGINIA. AS
THE LOW PULLS TO THE NORTHEAST OVERNIGHT...THE FRONT WILL QUICKLY
MOVE SE OF THE TAF SITES BY LATE FRI MORNING.
WIDESPREAD IFR WITH OCNL LIFR CONDITIONS COVER MUCH OF THE CWA
WITH SOME VFR/MVFR OVER SE PORTIONS. AREAS OF RAIN AND SCT
THUNDERSTORMS ARE MAINLY OCCURRING OVER INLAND SECTIONS.
THUNDERSTORMS OVER EASTERN NC WILL IMPACT NE NC AND SE VA AND
LATER THE DELMARVA LATE TODAY AND EARLY TONIGHT. SOME OF THESE TS MAY
PRODUCE DAMAGING WINDS AND ISOL TORNADOES...MAINLY IN NE NC WHERE
A TORNADO WATCH IS IN EFFECT.
AVIATION CONDITIONS ARE EXPECTED TO REMAIN GENERALLY LOW THROUGH
THE OVERNIGHT HOURS. CONDITIONS WILL IMPROVE TO VFR/MVFR DURING
THE DAY FRI AS WINDS SHIFT TO THE NW.
VFR AND DRY CONDITIONS ARE EXPECTED LATE FRI THROUGH MON AS HIGH
PRESSURE DOMINATES. AS THE HIGH MOVES OFFSHORE...SOME SHOWERS ARE
POSSIBLE MON NIGHT THROUGH WED AS A COLD FRONT MOVES INTO THE
AREA.
&&
.MARINE...
FRONT IS STALLED OVER THE SOUTHERN BAY AND OFF THE VA EASTERN
SHORE COASTAL WATERS THIS AFTN. WINDS ARE NORTHERLY BEHIND THE
FRONT (NORTH OF THE BOUNDARY) AND FROM THE SOUTH AHEAD OF IT.
WINDS SHOULD PICK UP THIS EVNG AS LOW PRESSURE DVLPS TO THE SW AND
MVS ALONG THE FRONT AND INTO THE AREA LATE TONIGHT. HAVE DECIDED
TO GO WITH GALE WARNINGS FOR ALL COASTAL ZONES THIS EVNG AS THE
LOW IS PROGGED TO MOVE OVER THE EASTERN SHORE JUST AFTER MIDNIGHT.
GUSTS SHOULD BE IN THE 35-40KT RANGE OVERNIGHT...BUT DIMINISH
TOWARDS SUNRISE AS THE LOW MVS UP TO THE NE. WINDS WILL CONTINUE
TO DIMINISH THROUGH SATURDAY AS HIGH PRESSURE BUILDS INTO THE AREA
FOR THE WEEKEND.
&&
.HYDROLOGY...
THE POSSIBILITY FOR HEAVY RAIN OVER THE NEXT 24 HOURS WILL RAISE
THE POTENTIAL FOR FLOODING...ESPECIALLY ACROSS THE NORTHERN TWO-
THIRDS OF THE HSA INCLUDING THE RICHMOND METRO AREA...MARYLAND
EASTERN SHORE...VIRGINIA DELMARVA AND SOUTH CENTRAL VIRGINIA.
RAINFALL RATES OF BETWEEN 2 TO 3 INCHES AN HOUR COULD CAUSE RAPID
RISES TO FLOOD LOW LYING AND FLOOD PRONE AREAS AS WELL AS ALONG
SMALL CREEKS/STREAMS. 24 HOUR RAINFALL TOTALS OF 3 TO 4 INCHES
COULD ALSO CAUSE SHARP RISES ALONG THE AREA RIVERS BY THIS AFTN/EVENING
INTO FRIDAY.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR MDZ021>025.
NC...GALE WARNING UNTIL 3 AM EST FRIDAY FOR NCZ102.
VA...FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR VAZ048-049-060>094-
099-100.
MARINE...GALE WARNING UNTIL 3 AM EST FRIDAY FOR ANZ650-652-654-656-658-
670.
SMALL CRAFT ADVISORY UNTIL 6 AM EST FRIDAY FOR ANZ630>633.
&&
SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...SMF
LONG TERM...JYM
AVIATION...LSA
MARINE...JYM
HYDROLOGY...KLLHazardous weather outlook, Dec 11, 3:29 PM EST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 329 PM EST THU DEC 11 2008 VAZ079-087>094-100-122030- BRUNSWICK-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON- ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORTHAMPTON VA- 329 PM EST THU DEC 11 2008 ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...TORNADO WATCH 954 IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MDZ021>025-VAZ048-049-060>078-080>086-099-122030- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-DINWIDDIE-PRINCE GEORGE-CHARLES CITY- NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-ACCOMACK- 329 PM EST THU DEC 11 2008 ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. NCZ012>017-030>032-VAZ095>098-122030- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH- 329 PM EST THU DEC 11 2008 ...TORNADO WATCH 954 IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA AND SOUTH HAMPTON ROADS VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ANZ654-656-658-122030- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- 329 PM EST THU DEC 11 2008 ...GALE WARNING IN EFFECT UNTIL 3 AM EST FRIDAY... ...TORNADO WATCH 954 IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. TORNADO WATCH. SHOWERS AND ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE THROUGHOUT THE DAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ANZ650-652-122030- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- 329 PM EST THU DEC 11 2008 ...GALE WARNING IN EFFECT UNTIL 3 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. SHOWERS AND ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE THROUGHOUT THE DAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ANZ632-633-122030- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- 329 PM EST THU DEC 11 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY... ...TORNADO WATCH 954 IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE BAY AND CURRITUCK SOUND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. TORNADO WATCH. SHOWERS AND ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE THROUGHOUT THE DAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ANZ630-631-122030- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- 329 PM EST THU DEC 11 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY AND THE SOUTHERN CHESAPEAKE BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. SHOWERS AND ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE THROUGHOUT THE DAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. NCZ102-122030- OUTER BANKS CURRITUCK- 329 PM EST THU DEC 11 2008 ...GALE WARNING IN EFFECT UNTIL 3 AM EST FRIDAY... ...TORNADO WATCH 954 IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MCNATT
In the hours before
Special weather statement, Dec 11, 2:24 PM EST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 224 PM EST THU DEC 11 2008 NCZ015>017-031-032-112030- CAMDEN NC-CHOWAN NC-PASQUOTANK NC-PERQUIMANS NC-WESTERN CURRITUCK NC- 224 PM EST THU DEC 11 2008 ...STRONG THUNDERSTORM MOVING FROM THE ALBEMARLE SOUND INTO NORTHEAST NORTH CAROLINA... AT 224 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF WEEKSVILLE...MOVING NORTH AT 55 MPH. THE STRONG THUNDERSTORM WILL BE NEAR BOB WHITE FORK AT 230 PM EST...WEEKSVILLE AT 235 PM EST...WHITEHALL SHORES AT 240 PM EST...BELCROSS AT 245 PM EST...SHAWBORO AT 250 PM EST...SLIGO AT 255 PM EST. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. MCNATT
Special weather statement, Dec 11, 3:03 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 303 PM EST THU DEC 11 2008 NCZ012>014-030-VAZ072-073-078-081>086-088>094-096-112100- BERTIE NC-CHARLES CITY VA-GATES NC-GLOUCESTER VA-HERTFORD NC-ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA-LANCASTER VA-MATHEWS VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA-NORTHAMPTON NC-PRINCE GEORGE VA-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA-YORK VA- 303 PM EST THU DEC 11 2008 ...STRONG THUNDERSTORMS MOVING ACROSS SOUTHEAST VIRGINIA AND NORTHEAST NORTH CAROLINA... AT 303 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM HOLLAND TO 5 MILES SOUTH OF RICH SQUARE... MOVING NORTHEAST AT 60 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... INDIKA AROUND 310 PM EST... LONGVIEW AROUND 315 PM EST... BENNS CHURCH AROUND 320 PM EST... SMITHFIELD AROUND 325 PM EST... MENCHVILLE AROUND 330 PM EST... ORIANA AROUND 335 PM EST... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. WIND GUSTS TO 45 MPH ARE EXPECTED WITH THESE STORMS. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. JRL
Special weather statement, Dec 11, 3:04 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 304 PM EST THU DEC 11 2008 MDZ022>024-VAZ099-112100- ACCOMACK VA-INLAND WORCESTER MD-SOMERSET MD-WICOMICO MD- 304 PM EST THU DEC 11 2008 ...STRONG THUNDERSTORM OVER THE LOWER DELMARVA PENINSULA... AT 304 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 28 MILES SOUTH OF POCOMOKE CITY...OR ABOUT 12 MILES NORTHEAST OF EXMORE...MOVING NORTH AT 60 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR GUILFORD AT 310 PM EST...BLOXOM AT 315 PM EST...OAK HALL AT 320 PM EST...BEAVER DAM AT 325 PM EST...POCOMOKE CITY AT 330 PM EST...COKESBURY AT 335 PM EST. RAINFALL RATES OF 2 TO 3 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. LSA
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 3:11 AM EST | Gale Warning | AKQ | 24 hr | |
| Dec 11, 2:10 PM EST | Areal Flood Advisory | AKQ | Lunenburg, Mecklenburg | 3 hr |
| Dec 11, 2:54 PM EST | Special Marine Warning | AKQ | 66 min | |
| Dec 11, 3:51 PM EST | Special Marine Warning | AKQ | 54 min | |
| Dec 11, 5:34 PM EST | Areal Flood Advisory | AKQ | Lunenburg, Mecklenburg, Nottoway | 116 min |
Nearby
Tornado Warnings in Virginia, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.